Hail, Boone
- When
- June 10, 11:38 AM EST to 11:42 AM EST
- Where
- Boone County, 2 mi NNW of Francisville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.127, -84.734
Non-severe early morning convection over the Ohio River produced a deep outflow boundary across northern Kentucky, southeast Indiana, and southern Ohio. This boundary triggered the development of severe thunderstorms across that area during the late morning through the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Non-severe early morning convection over the Ohio River produced a deep outflow boundary across northern Kentucky, southeast Indiana, and southern Ohio. This boundary triggered the development of severe thunderstorms across that area during the late morning through the afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 10, 8:49 AM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 949 AM EDT FRI JUN 10 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL LIFT NORTH AS A WARM FRONT TODAY. A COLD FRONT WILL THEN MOVE THROUGH THROUGH THE REGION ON SATURDAY. HIGH PRESSURE WILL BUILD IN FOR SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MID LEVEL RIDGE REMAIN ACRS THE SE U.S. WITH AN ACTIVE BAND OF WESTERLIES ACRS THE GREAT LAKES. MCV EVIDENT ON WV IMAGERY MOVG THRU NRN INDIANA. SCATTERED CONVECTION HAS DEVELOPED EARLY THIS MORNING IN RESPONSE TO FAVORABLE AXIS OF LOW LEVEL CONVERGENCE WHERE MODERATE ELEVATED INSTBY EXISTS. SOME OF THESE STORMS ARE PRODUCING HEAVY RAIN WITH PW/S AROUND 1.7 INCHES. ALSO... PEA TO DIME SIZE HAIL HAS BEEN OBSERVED WITH SOME OF THE STRONGER UPDRAFTS. EXPECT THIS MAIN ELEVATED AXIS OF CONVECTION TO PIVOT NE THRU ILN/S FA THRU LATE MORNING. THE FOCUS THEN SHIFTS TO STALLED FNT THAT LIFTS N TODAY WITH THE AREA BECOMING WARM SECTORED. SECOND MVC NEAR STL TO MOVE ACRS IL AND IN. STG INSTBY TO DEVELOP WITH SB CAPES AROUND 3000 J/KG. EXPECT SFC BASED STORMS TO DEVELOP AHD OF MVC DURG THE AFTN. BEST BULK SHEAR ACROSS THE NW THIS AFTN WHERE BEST THREAT FOR SVR WX WL EXIST. WL CONTINUE TO HIGHLIGHT SVR WX POSSIBILITY IN HWO TODAY WITH WIND AND HAIL BEING MAIN THREATS. HAVE ADJUSTED POPS HIGHER ACCOUNTING FOR ONGOING CONVECTION AND THEN ANTICIPATED ADDITIONAL DEVELOPMENT. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... PERIOD BEGINS WITH THE WRMFNT LOCATED N OF THE FA UP ACROSS LOWER MI INTO LAKE ERIE. EXPECT THERE TO BE SOME LINGERING CONVECTION FROM THE AFTERNOON THAT BLEEDS INTO THE EVENING. CANT RULE CONVECTION LINGERING DURING THE OVERNIGHT...MUCH LIKE TONIGHT...SO KEPT CHC POPS THROUGH OUT THE NIGHT. 00Z MODELS ARE A LITTLE QUICKER IN PUSHING THE MAIN CDFNT THROUGH THE OHIO VALLEY/GREAT LAKES SATURDAY INTO SATURDAY EVENING. KEPT LIKELY POPS FROM PREVIOUS FCST WITH EXPECTED LIFT FROM THE CDFNT. THE NAM IS SLIGHTLY QUICKER THAN THE GFS/12Z ECMWF WITH THE CDFNT. LEANED TOWARDS THE GFS/ECMWF AND LINGERED CONVECTION IN THE SE THROUGH 06Z SUNDAY. HIGH PRESSURE THEN BUILDS IN FROM THE PLAINS FOR SUNDAY. SHOULD SEE SOME GOOD CU COVERAGE ACROSS THE N ON SUNDAY IN THE CAA. WENT A BLEND OF GUIDANCE FOR LOWS TONIGHT...GENERALLY KEEPING LOWS IN THE UPPER 60S...EXCEPT FOR THE EXTREME E. SHOULD SEE A WIDE RANGE IN TEMPERATURES ON SATURDAY WITH THE CONVECTION AND FROPA. LEANED TOWARDS THE WARMER GFS MOS TEMPS AND RANGED HIGHS FROM THE LOWER 80S IN THE NW TO THE LOWER 90S IN THE SE. THOUGHT THE NAM WAS TOO COLD FOR LOWS SUNDAY MORNING...SO WENT CLOSER THE GFS TEMPS. ALSO WENT WITH THE GFS MOS TEMPS FOR HIGHS ON SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SFC HIGH PRESSURE TO PROVIDE DRY CONDITIONS AND COOLER TEMPERATURES SUNDAY NIGHT THRU TUESDAY. NUMERICAL MODEL SOLNS BEGIN TO SHOW MORE SPREAD WITH 00Z ECMWF MORE AMPLIFIED AND THEREFORE HOLDING ONTO UPPER LEVEL RIDGE WED. 12Z GFS SOLN QUICKER WITH THE NEXT SFC WAVE COMING ACROSS THE GREAT LAKES WED/WED NIGHT. 12Z ECMWF SOLN HAS TRENDED FASTER WITH FROPA WED NIGHT. HAVE TRENDED TOWARD A COMPROMISED SOLN...ONLY ALLOWING FOR CHANCE POPS IN THE WED AFTN AND THEN INCREASE THE POPS TO CHANCE CATEGORY ENTIRE FA WED NIGHT WITH THE SFC WAVE EXPECTED TO TRACK THRU THE GREAT LAKES. HAVE LIMITED ANY LINGERING POPS TO SLIGHT CHC ON THURSDAY. HAVE TRENDED HIGHS AT OR A LTL BELOW MEX GUID SATURDAY THRU MONDAY AND THEN A LTL ABOVE GUID TUESDAY THRU THURSDAY. HAVE STAYED CLOSE OR A LTL ABOVE MEX FOR LOWS THRU THE PERIOD. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... STLT AND RADAR DEPICTING A LARGE BAND OF BKN TO HI CLDS ALONG THE WARM FRONT WITH SCT SHWRS AND WDLY SCT TSTMS EXTNDG FM NRN IN SEWD TO KILN AND KLUK. TSTMS ARE MOVG ENEWD AT 20 TO 25 KT. THE STRGR TSTMS WILL PRODUCE BRF MVFR CONDS. THIS AREA OF WEATHER SHOULD CONT TO THE ENE AND DISSIPATE BY 15Z AS SUGGESTED IN THE RUC. AS THE SUN CONTINUES TO HEAT THE SFC LATE THIS MORNING AND EARLY THIS AFTERNOON CONDS WILL ONCE AGAIN BECOME FAVORABLE FOR WDLY SCT TSTMS TO DEVELOP ACRS THE FCST AREA. THESE TSTMS WILL BE CAPABLE OF BECOMING SVR AND PRODUCING HAIL AND STG WNDS. AS THE HEATING DIMINISHES TSTMS SHOULD SLWLY DISSIPATE AROUND 01Z. HOWEVER, THE ATMOSPHERE WILL CONTINUE TO BE UNSTABLE OVER THE AREA THROUGHOUT THE NIGHTTIME HOURS, THUS ISOLATED POP UP TSTMS CAN NOT BE RULED OUT. SFC WINDS WILL BE SE VEERING TO SW THIS AFTN AT 5 TO 10 KT. OUTLOOK...TSTMS POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...AR SHORT TERM...SITES LONG TERM...AR AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 951 AM EDT FRI JUN 10 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111400- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 951 AM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. AS A WARM FRONT LIFTS ACROSS THE REGION TODAY... WITH SHOWERS AND THUNDERSTORMS AFFECTING THE REGION. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL PUSH ACROSS THE REGION SATURDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. A FEW STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 AM EDT FRI JUN 10 2011
INZ050-058-059-101500-
UNION IN-FAYETTE IN-WAYNE IN-
1018 AM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WAYNE...NORTHERN
FAYETTE AND NORTHERN UNION COUNTIES THROUGH 1100 AM EDT...
AT 1012 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GLENWOOD...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMBRIDGE CITY...
CONNERSVILLE...CENTERVILLE...LIBERTY AND RICHMOND.
ALSO...BENTONVILLE...BUNKER HILL...METTEL FIELD...BEESONS...EAST
GERMANTOWN...WATERLOO...ALQUINA AND SPRINGERSVILLE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3969 8530 3979 8531 3979 8530 3979 8523
3980 8523 3987 8482 3958 8483 3962 8531
3968 8531
BINAUSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1118 AM EDT FRI JUN 10 2011
OHZ064-073-082-101600-
PICKAWAY OH-PIKE OH-ROSS OH-
1118 AM EDT FRI JUN 10 2011
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT ROSS...EASTERN PIKE
AND SOUTHEASTERN PICKAWAY COUNTIES THROUGH NOON EDT...
AT 1111 AM EDT...RADAR INDICATED SEVERAL STRONG THUNDERSTORMS OVER
THE AREA...MOVING EAST AT 20 MPH. THE STRONGEST STORM WAS SOUTH OF
CHILLICOTHE...MOVING TOWARD MASSIEVILLE AND THE SCIOTO TRAIL STATE
PARK.
WIND GUSTS TO 30 MPH AND HALF INCH SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH FORK VILLAGE...
CHILLICOTHE AND KINGSTON.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3916 8277 3916 8278 3901 8280 3896 8312
3949 8329 3956 8284 3956 8274
BINAUSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT FRI JUN 10 2011
OHZ070-077-101645-
BUTLER OH-HAMILTON OH-
1147 AM EDT FRI JUN 10 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HAMILTON AND SOUTHERN
BUTLER COUNTIES THROUGH 1245 PM EDT...
AT 1141 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HARRISON...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROSS...HAMILTON...NORTH
COLLEGE HILL...MOUNT HEALTHY...FAIRFIELD...FOREST PARK...
FINNEYTOWN...WYOMING...SPRINGDALE...READING...SHARONVILLE AND DEER
PARK.
ALSO...GRANDVIEW...LAYHIGH...DENT...WHITE OAK WEST...WHITE OAK...
GROESBECK...NORTHGATE AND WHITE OAK EAST ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3928 8482 3936 8479 3944 8434 3916 8437
3919 8482 3923 8482
BINAUPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1201 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN SPRINGFIELD 39.93N 83.80W
06/10/2011 M2.08 INCH CLARK OH TRAINED SPOTTER
RAIN FELL BETWEEN 600 AM AND 1130 AM.
&&
SFHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 2 SE HARRISON 39.23N 84.77W
06/10/2011 E1.00 INCH HAMILTON OH TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL
&&
SNYDERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1236 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 5 ESE HARRISON 39.21N 84.70W
06/10/2011 E1.00 INCH HAMILTON OH BROADCAST MEDIA
1235 PM HAIL DENT 39.19N 84.66W
06/10/2011 E0.50 INCH HAMILTON OH TRAINED SPOTTER
&&
SNYDERThe Cincinnati radar (KILN), 85 km away, was scanning. The volume nearest the first event began at 16:37 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees were reported down due to damaging thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317945, 317946, 317948, 318524, 318397.